iHerb Customer Reviews
Savings of: $8.75 (49% off)
Posted by Reviewer3135894 on Oct 20, 2008
took away that nagging desire to eat! And helped with my anxiety and depression. I've actually been able to focus and organize for the first time in ages. I've been on assorted meds for the past 15 years, and nothing has worked this well. I've been off all prescriptions for a month now, and I feel great. I feel like me again thanks to 5-htp, combined with rhodiola. Took some time to experiment with dosages, but I found that about 30mg of the 5-htp is plenty. 100mg made me sleep, a nice dreamy sleep, but I can't sleep all day, too much to do. Even taking it every other day works well. I've tried LOTS of supplements over the past year, nothing has had such a profound effect as this. And this is the 1st time I felt I needed to write a review, please try it!
Greatest against Depression!
Posted by Reviewer2664300 on Dec 06, 2007
I used Prozac for over 5 years and threw them out when I started using 5-HTP and never felt better. I'm 48 now and have been diagnosed with bi-polar since I was 8 years old.
Posted by Reviewer1032922 on Jan 08, 2012
This is even greater than I expected! I was suffering from a worse-than-usual case of SAD in November - a very dark, rainy, depressing time of year to live in the northernmost part of Europe. Darkness, depression, horrible relationship problems and a horrible break-up, stressed out because of study deadlines... after just one week of taking St. John's Wort plus 5-HTP, my general mood suddenly went from "devastated and morbid" to "cheery and upbeat", and has stayed there.
Posted by Reviewer1105031 on Oct 23, 2009
I am very much sold on 5-HTP as a supplement for its many benefits (sleep and mood), however both my wife and I found this brand to be less effective than other brands. NOW and (especially) HEALTHY ORIGINS were noticeably more effective than this one.
No sir, I didn't like it
Posted by Reviewer1497043 on Apr 08, 2008
For me, this product didn't work. It actually made my quality of sleep worse. I'd wake up several times a night while on this product.
Say no to cronic and subclinical depression and MAO-inhibitors!
Posted by Reviewer18018967 on Jun 27, 2012
Just to think of the amount of people that go through life always feeling down and miserable. Blaming it all solely on life events and never really finding out it could all be caused by a chemical unbalance in the brain that when corrected can lead to a dramatic change in quality of life and happiness. There are several supplements that can help with that: St Johns Wort, Sam-E, and 5-htp. They are no lightweight players, they DO make a difference, and the best is there are no side effects! Dump the MAO- inhibitors and lift the dark clouds from your life by giving 5-htp a chance. I have recommended over and over again to friends, and have witnessed wonderful results in a matter of weeks when taken daily, and people have reported peaceful sleeping patterns, and significant improvement in mood, with no recurring depressions. What a God sent!!
Very unpleasant side effects
Posted by Reviewer1098988 on May 23, 2008
Although I have read how 5-HTP can have a very positive effect on ones mood and sleep, my experience has been very negative. It made me very depressed and negative after the second day of use and adjusting the dose made no difference. The side effects for some are just as bad as those of prescription antidepressants. I must say that I have weird reactions to any kind of antidepressant and neurotransmitter stimulants. So it's just me and not the quality of the product. However, if you are sensitive to things, then use with caution.
It works, but made me more depressed the next day
Posted by Reviewer3125411 on Jun 08, 2009
Be careful with dosage. I am 115 pounds, and I think the 100mg is too much for me. It made me relaxed, but too drowsy. Then the next day I was crying and felt more depressed then I ever have. I then opened the capsule and took half then next day, but still felt too drowsy and more depressed the following day. Also had bad dreams on it.
gave me insomnia
Posted by Reviewer3181914 on Nov 26, 2012
Gave me insomnia. Makes me feel worse after a few days.
Posted by Reviewer2663445 on May 03, 2010
I did not feel much of a difference. I did lower my dose to start with . It messed up my digestive system.